It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sinus Problems Message Board

  • Can sinus/allergy medications increase anxiety?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-02-2009, 01:03 AM   #1
    Angie318522
    Newbie
    (female)
     
    Join Date: Aug 2008
    Location: ms
    Posts: 4
    Angie318522 HB User
    Unhappy Can sinus/allergy medications increase anxiety?

    Hello all,

    I'm currently on Lexapro 5mg for GAD. I've been on it for a couple of weeks now and feel much better (even with me going through a very stressful time right now). A few days ago I developed an awful case of sinusitis (I usually get it about twice a year). The only thing I had at home at the time was Benadryl. I called 3 different pharmacies just to make sure that it was ok to take Benadryl with the Lexapro and they said it was. So I took two Benadryl that night and for the first time ever, it knocked me out. The next morning I woke up with the same sinus problems, but I also felt really jittery and slightly short of breath. I decided not to take any medication that day other than my Lexapro, just so I could make sure the Benadryl was out of my system. I went to the drugstore the next day and talked with the pharmacist and he suggested I take Claritin-D. I've been taking the Claritin for the past 2 days but I still feel jittery and slightly short of breath and also sometimes dizzy. The shortness of breath only occurs when I really think about it and then I panic because I feel like I can't breathe. I know it's probably due to my sinuses being so congested, but good ol' anxiety has kicked in making me think it's something worse, like asthma ( I had asthma as a small child). I've also noticed that since I've been sick I don't sleep well. I sleep for maybe an hour or two and then I toss and turn the rest of the night. Has anyone else felt like this?

     
    Sponsors Lightbulb
       
    Old 05-02-2009, 04:49 PM   #2
    KristaK
    Senior Member
    (female)
     
    Join Date: May 2009
    Location: West Virginia
    Posts: 129
    KristaK HB User
    Re: Can sinus/allergy medications increase anxiety?

    I've taken Claritin before and it made me jittery too.
    Maybe your just nervous,
    or maybe you could have some sort of reaction to the medicine.
    You should really tell your doctor about these symptoms
    __________________
    Eat to live, not live to Eat.

     
    Old 05-03-2009, 12:43 PM   #3
    PAUSA
    Senior Member
    (female)
     
    Join Date: Apr 2009
    Location: PA, USA
    Posts: 130
    PAUSA HB User
    Re: Can sinus/allergy medications increase anxiety?

    My doctor said absolutely no allergy medicine with a decongestant which would be like the Claritin-D, but he said I could take regular Claritin or something like that. He also said no cold medicine what so ever because it can cause jitters in people without anxiety so it wouldn't be good for me at all. Talk to your doctor about it and hopefully they will be able to give you some helpful tips. Good luck :-)

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Long term sinus problems Nadine7 Sinus Problems 0 01-18-2010 03:33 PM
    Please help... 5 1/2 yr old child with allergies & chronic sinus infections jmhky Sinus Problems 6 05-12-2009 05:07 PM
    Doctor says I need sinus surgery! sjde Sinus Problems 7 09-30-2007 02:43 PM
    Sinus and Dizziness Problems for over a year Spoonybard Sinus Problems 11 04-16-2007 10:51 AM
    sinus infection?~?!? PinkBanana Sinus Problems 4 01-25-2004 07:33 AM
    sinus problems and dry, red eyes airbaker Sinus Problems 2 01-15-2004 02:29 PM
    Asthma and sinus infections yomama Sinus Problems 11 12-19-2003 05:25 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:07 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!